Alert archive / Utah / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 18, 2004, 6:57 PM MDT for Utah County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2004, 6:57 PM MDT (00:57 UTC)
- Expired
- Jul 18, 2004, 9:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Utah County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 190059 FFWSLC UTC049-190300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 657 PM MDT SUN JUL 18 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL UTAH COUNTY IN UTAH THIS INCLUDES THE CITIES OF...SPRINGVILLE...PROVO * UNTIL 900 PM MDT * AT 655 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE BURN AREA IN THE MOUNTAINS NEAR SPRINGVILLER...OR ABOUT 3 MILES SOUTH OF PROVO...MOVING NORTHEAST AT 10 MPH. HEAVY RAIN ON THE BURN AREA NEAR SPRINGVILLE MAY PRODUCE MUD AND DEBRIS FLOWS OVER THE NEXT FEW HOURS...EVEN AFTER THE RAIN HAS ENDED. PERSONS IN THE AREA SHOULD BE PREPARED TO MOVE TO A PLACE OF SAFETY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4025 11166 4015 11163 4018 11154 4028 11159 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:45 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 18, 3:45 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT SUN JUL 18 2004 .SYNOPSIS...A WEST TO SOUTHWESTERLY FLOW WILL BE OVER THE AREA THROUGH THIS FLOW WILL PERSIST THROUGH THE MIDDLE OF THE WEEK. THIS WILL BRING A SLOW DRYING TREND. && .DISCUSSION...STRONG SHORTWAVE IN EXTREME SOUTHEAST ID WILL STILL INFLUENCE THE EXTREME NORTHERN PORTION OF THE AREA FOR A FEW HOURS. OTHERWISE IT IS CAUSING SUBSIDENCE IN ITS WAKE OVER MOST OF NORTHWEST AND WEST CENTRAL UT. THIS IS STRONGLY INHIBITING CONVECTION AT THE MOMENT. HOWEVER THE FEW CELLS THAT HAVE MANAGED TO POP HAVE STILL PRODUCED LOCAL HEAVY RAINFALL. OVER THE SOUTHERN AND EASTERN SECTIONS THE INITIAL BURST OF ACTIVITY WAS FAIRLY STRONG BUT HAS WEAKENED A BIT. THERE IS ANOTHER SHORTWAVE MOVING NORTH THROUGH WESTERN AZ THAT WILL HELP KEEP THAT ACTIVITY GOING AND POSSIBLY REINTENSIFY IT. SO WILL KEEP THE FLASH FLOOD WATCH AS IT IS FOR THE WHOLE AREA AT LEAST FOR A WHILE LONGER. THE LEAST LIKELY AREA IS IN THE SUBSIDENCE AREA OVER THE NORTHWEST BUT EVEN THERE SOME HEAVY STORMS STILL POSSIBLE. GENERAL TRENDS FROM EARLIER PACKAGES STILL LOOK REASONABLE. THERE SHOULD BE SOME DECREASE IN MOISTURE BUT NOT ENOUGH TO ELIMINATE CONVECTION COMPLETELY. AS THE HIGH CENTER DRIFTS INTO SOUTHERN UT IT MAY ALSO HELP SUPPRESS ACTIVITY. BUT MOISTURE BEGINS TO INCREASE AGAIN LATE IN THE WEEK AND GFS BUFR SOUNDINGS STILL SHOW FAIRLY IMPRESSIVE CAPE VALUES OVER PORTIONS OF THE SOUTH STARTING AGAIN ABOUT FRIDAY. SO GRADUALLY INCREASING ACTIVITY FOR NEXT WEEKEND LOOKS REASONABLE BUT IT MAY BE MAINLY TERRAIN TRIGGERED BECAUSE OF THE PROXIMITY OF THE HIGH. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 0300Z...2100MDT. WY...FLASH FLOOD WATCH UNTIL 0300Z...2100MDT. ID...FLASH FLOOD WATCH UNTIL 0300Z...2100MDT. && SANDERS
Hazardous weather outlook, Jul 18, 12:30 PM MDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1230 PM MDT SUN JUL 18 2004 IDZ024-025-UTZ001>021-WYZ021-191300- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH MOUNTAINS/IDAHO PORTION- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 1230 PM MDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND FOR EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SCATTERED SLOW MOVING THUNDERSTORMS ARE DEVELOPING AGAIN THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. LOCAL HEAVY RAINFALL IS LIKELY. THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO COVER ALL OF THE WESTERN TWO THIRDS OF UT AND UINTA COUNTY WYOMING. IT WILL BE IN EFFECT UNTIL 900 PM MDT. SEE THE LATEST FLASH FLOOD WATCH (SLCFFASLC) FOR DETAILS. IN ADDITION...FREQUENT DEADLY LIGHTNING WILL OCCUR OVER THE AREA. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in Utah, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.